I am on 30 mg of Cymbalta for one week now. My question is, How long do cymbalta sexual side effects last? I have lost all interest and ability...
30 Jul 2012
Unfortunetly, this is one side effect that does not go away. The only thing that can really be done is to try a different SNRI type drug (if this one has proven to be effective). I'm sorry to say this as I've been put in the same situation before, and had to switch off quite a few before finding anything that didn't have this side effect.
30 Jul 2012
Although you are on a low dose of Cymbalta, the sexual side effects are a side effect that will likely not go away. The only common antipderessant that I'm aware that is likely to not have this effect is Wellbutrin. Unfotunately, controlling the depression is the trade off for the sexual side effects. I have accepted that, but can understand if that is unacceptable. Keep in mind that depression can also cause this problem and don't hesitate to discuss this problem with the prescribing doctor.
30 Jul 2012
In my experience with Cymbalta the sexual side-effects did not go away. I now take Remeron(mirtazapine generic), and Wellbutrin(bupropion generic), and these two have NO sexual side-effects that I can tell. This combo actually has improved my sex-life but that may be due, in large part, by lowering my level of depression. I would encourage you to due some research on these two drugs.
31 Jul 2012
This side effect can go away. Please know I had the same issue. My doctor asked me to be patient. With a caring and patient partner you can overcome these side effects. Having an orgasm does become more difficuly but I repeat it can change. It probably took 6 or more weeks of being on the same dose before things started to change. Try to have a quiet time with no one home and be very relaxed. It was more difficult when I was on the medication but my doctor said no one knows for sure and just give it time. For me it finally reveresed. I did stop the med after a year and it did become a lot easier to have sex again but once things started to feel right on the medication each time was better and better. be patient and good luck I totally understand your fustration.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 21 Oct 2009
beginnig cymbalta 30mg :I have read so many it helps / it didnt and side effects or no side effect or that they wear off and some get worse w/ time. ...
3 answers • 5 Aug 2010
Does seroquil cause sexual inability. Lowered sex drive or ed? I'm weening myself off of cymbalta for these resons and now I'm worried ...
4 answers • 21 May 2011
? Mainly sexually... I am a male and last time I was on it, Cymbalta just killed everything in that department. What were your side effects? How long ...
5 answers • 24 Jul 2012
Good afternoon, I was put on 30 mg. Cymbalta and then increased to 60 mg.but the sexual side effects
... were overwhelming. I was told that wellbutrin good augment this side effect. So I went on 100 mg.of welbutron 2 X a day. It did nothing at 60mg. ...
2 answers • 17 Feb 2014